Growth rates of geometric grid classes of permutations

Research output: Contribution to journalArticle

4 Citations (Scopus)
31 Downloads (Pure)

Abstract

Geometric grid classes of permutations have proven to be key in investigations of classical permutation pattern classes. By considering the representation of gridded permutations as words in a trace monoid, we prove that every geometric grid class has a growth rate which is given by the square of the largest root of the matching polynomial of a related graph. As a consequence, we characterise the set of growth rates of geometric grid classes in terms of the spectral radii of trees, explore the influence of "cycle parity" on the growth rate, compare the growth rates of geometric grid classes against those of the corresponding monotone grid classes, and present new results concerning the effect of edge subdivision on the largest root of the matching polynomial.
Original languageEnglish
Pages (from-to)1-17
Number of pages17
JournalThe Electronic Journal of Combinatorics
Volume21
Issue number4
Publication statusPublished - 4 Dec 2014

Keywords

  • permutations
  • permutation grid classes
  • matching polynomial
  • growth rates

Fingerprint Dive into the research topics of 'Growth rates of geometric grid classes of permutations'. Together they form a unique fingerprint.

  • Research Output

    • 4 Citations
    • 1 Doctoral Thesis

    On the growth of permutation classes

    Bevan, D., 1 Jun 2015, Milton Keynes.

    Research output: ThesisDoctoral Thesis

  • Cite this